Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 11, 2009, 10:46 AM CST for 5 counties in Tennessee. It was in force for 29 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 10:46 AM CST (16:46 UTC)
- Expired
- Feb 11, 2009, 11:15 AM CST
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Lawrence County, TN, Lewis County, TN, Montgomery County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 10:53 AM CST | TSTM WND DMG | 10 Sw Dickson, TN | SEVERAL TREES BLOWN DOWN. A COUPLE WERE SNAPPED. |
| Feb 11, 10:53 AM CST | TSTM WND GST 60 | 10 N Centerville, TN | TREE BLOWN DOWN. |
| Feb 11, 11:03 AM CST | TSTM WND GST 64 | 2 S Dickson, TN | |
| Feb 11, 11:10 AM CST | TSTM WND DMG | 3 W Lawrenceburg, TN | TREES DOWN BLOCKING HIGHWAY 64 |
| Feb 11, 11:10 AM CST | TSTM WND DMG | Lawrenceburg, TN | ROOF BLOWN OFF HOME...NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111646
SVROHX
TNC043-081-099-101-125-111715-
/O.NEW.KOHX.SV.W.0001.090211T1646Z-090211T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 AM CST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKSON COUNTY IN MIDDLE TENNESSEE...
HICKMAN COUNTY IN MIDDLE TENNESSEE...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
LEWIS COUNTY IN MIDDLE TENNESSEE...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1115 AM CST
* AT 1039 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF CLARKSVILLE TO 18 MILES WEST OF
LORETTO...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT AREAS AROUND CLARKSVILLE,
DICKSON, CENTERVILLE, HOHENWALD, AND LAWRENCEBURG...
WIND DAMAGE HAS ALREADY BEEN REPORTED IN MULTIPLE LOCATIONS ALONG
THIS LINE OF STORMS. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
LAT...LON 3502 8761 3542 8757 3554 8768 3559 8764
3591 8771 3598 8754 3634 8752 3665 8764
3665 8711 3646 8712 3634 8728 3630 8713
3626 8719 3618 8714 3574 8722 3562 8735
3552 8726 3545 8729 3544 8721 3501 8723
TIME...MOT...LOC 1643Z 228DEG 15KT 3664 8756 3503 8774
$$
ROSE2 follow-up statements
000
WWUS54 KOHX 111704
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CST WED FEB 11 2009
TNC043-081-099-101-125-111715-
/O.CON.KOHX.SV.W.0001.000000T0000Z-090211T1715Z/
HICKMAN TN-DICKSON TN-MONTGOMERY TN-LEWIS TN-LAWRENCE TN-
1102 AM CST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CST
FOR LAWRENCE...LEWIS...MONTGOMERY...DICKSON AND EASTERN HICKMAN
COUNTIES...
AT 1058 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF CLARKSVILLE TO
CENTERVILLE TO IRON CITY...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DICKSON...CHARLOTTE...LORETTO...BURNS...WHITE BLUFF...GUTHRIE AND
ETHRIDGE
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A STORM SPOTTER REPORTED WIND GUSTS AS HIGH AS 72 MPH IN HUMPHREYS
COUNTY THAT DAMAGED A BARN...AS THE LINE OF STORMS MOVED THROUGH THE
AREA. TREES ALSO WERE BLOWN DOWN EARLIER IN BENTON COUNTY.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3502 8761 3597 8750 3664 8748 3665 8711
3646 8712 3634 8728 3630 8714 3626 8719
3618 8714 3598 8721 3574 8722 3562 8735
3552 8726 3545 8729 3544 8721 3501 8723
TIME...MOT...LOC 1700Z 250DEG 40KT 3665 8739 3579 8741
3509 8754
$$
STEIGERWALDT000
WWUS54 KOHX 111713
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1113 AM CST WED FEB 11 2009
TNC043-081-099-101-125-111721-
/O.EXP.KOHX.SV.W.0001.000000T0000Z-090211T1715Z/
HICKMAN TN-DICKSON TN-MONTGOMERY TN-LEWIS TN-LAWRENCE TN-
1111 AM CST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE...EASTERN LEWIS...
MONTGOMERY...DICKSON AND EASTERN HICKMAN COUNTIES WILL EXPIRE AT 1115
AM CST...
ALTHOUGH A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST WEDNESDAY
AFTERNOON FOR CENTRAL TENNESSEE...IT WILL LIKELY BE CANCELLED SOON
FOR THE WEST PART OF THE AREA.
LAT...LON 3502 8761 3597 8750 3664 8748 3665 8711
3646 8712 3634 8728 3630 8714 3626 8719
3618 8714 3598 8721 3574 8722 3562 8735
3552 8726 3545 8729 3544 8721 3501 8723
TIME...MOT...LOC 1711Z 251DEG 40KT 3668 8723 3582 8726
3512 8740
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 10:38 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 11, 10:38 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CST WED FEB 11 2009 .DISCUSSION... BAND OF SHOWERS/ISOLATED THUNDERSTORMS CONTINUES TO MOVE EAST JUST AHEAD OF SURFACE FRONT...WHICH EXTENDS FROM CLOSED LOW NEAR STL. UPPER SYSTEM CURRENTLY MAKING NEGATIVE TILT...WHICH IS EXPECTED TO ACCELERATE BAND. TIGHT PRESSURE GRADIENT CONTINUES TO PRODUCE WIND GUSTS IN THE 40 TO 50 MPH WELL AHEAD OF PCPN. LATEST RUNS SHOW LINE INTENSIFYING SOME OVER THE NORTH CENTRAL AND NORTHEAST MID-STATE AS THE AFTERNOON PROGRESSES AND BAND OF PCPNS SPEED INCREASES. TREMENDOUS DRYING ALSO SHOWING UP ON WV IMAGERY WHICH MAY INITIALLY HELP TO INTENSIFY CONVECTION BEFORE SHUTTING IT OFF LATER THIS AFTERNOON. WILL CONTINUE WIND ADVISORY THROUGH 00Z AND MAKE ADJUSTMENTS TO CURRENT FORECAST TO ACCOMMODATE TORNADO WATCH. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Feb 11, 4:08 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CST WED FEB 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 408 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING THE POTENTIAL FOR DAMAGING WINDS AND ISOLATED TORNADOES TO MIDDLE TENNESSEE TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE TENNESSEE RIVER AROUND 9 AM. IT SHOULD REACH THE I 65 CORRIDOR BETWEEN 10 AM AND NOON...AND THE PLATEAU BY 2 PM. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN HAZARD. HOWEVER...FAVORABLE ATMOSPHERIC WIND SPEEDS AND DIRECTIONS WILL BRING THE POTENTIAL FOR ISOLATED TORNADOES. WINDS WILL ALSO BE STRONG BEFORE AND AFTER THE THUNDERSTORMS. WIND GUSTS OF 45 MPH WILL BE POSSIBLE THROUGH THE DAY. A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 6 PM. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION WILL LIKELY BE NEEDED TODAY. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 11:05 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 55 min |
| Feb 11, 11:10 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 50 min |
| Feb 11, 11:34 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 56 min |
| Feb 11, 11:39 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford, Williamson | 66 min |
| Feb 11, 12:01 PM CST | Tornado Warning | OHX | Marshall | 14 min |
| Feb 11, 12:08 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 37 min |
| Feb 11, 12:24 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb | 36 min |
| Feb 11, 12:46 PM CST | Tornado Warning | OHX | Cannon, Coffee, DeKalb, Warren | 29 min |
| Feb 11, 12:50 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith | 40 min |
| Feb 11, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 32 min |
| Feb 11, 1:17 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Van Buren, Warren, White | 43 min |
| Feb 11, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett, Putnam | 36 min |
| Feb 11, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 49 min |
| Feb 11, 1:59 PM CST | Tornado Warning | OHX | Cumberland, Fentress | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.